Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 12, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 29, 2008, 3:12 PM MDT. It took effect at Apr 30, 2008, 11:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 3:12 PM MDT (21:12 UTC)
- In effect from
- Apr 30, 2008, 11:00 AM MDT
- Expired
- Apr 30, 2008, 10:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 292112 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 312 PM MDT TUE APR 29 2008 ...STRONG WINDS AND BLOWING DUST WILL OCCUR WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL TROUGH WILL MOVE INTO THE CENTRAL ROCKIES TOMORROW. AS IT DOES...STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE STATE. THIS WILL RESULT IN SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH DEVELOPING IN THE AFTERNOON. WINDS WILL BE STRONGER THROUGH PASSES AND ALONG EAST SLOPES OF LOCAL MOUNTAINS. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 2 MILES IN DUST PRONE AREAS...ESPECIALLY ALONG THE BORDER ZONES. WINDS WILL REMAIN STRONG INTO THE EVENING...GRADUALLY DIMINISHING BEFORE MIDNIGHT. NMZ022>025-030>032-TXZ055-056-301300- /O.NEW.KEPZ.WI.Y.0012.080430T1700Z-080501T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 312 PM MDT TUE APR 29 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY. STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP IN THE AFTERNOON. WINDS WILL BE STRONGER THROUGH PASSES AND ALONG EAST SLOPES OF LOCAL MOUNTAINS. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 2 MILES IN DUST PRONE AREAS...ESPECIALLY ALONG THE BORDER. WINDS WILL REMAIN STRONG INTO THE EVENING...GRADUALLY DIMINISHING BEFORE MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LUNDEEN
2 follow-up statements
000 WWUS74 KEPZ 301250 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 650 AM MDT WED APR 30 2008 ...STRONG WINDS AND BLOWING DUST WILL OCCUR THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL TROUGH WILL MOVE INTO THE CENTRAL ROCKIES TODAY. AS IT DOES...STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE STATE. THIS WILL RESULT IN SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH DEVELOPING THIS AFTERNOON. WINDS WILL BE STRONGER THROUGH PASSES AND ALONG EAST SLOPES OF LOCAL MOUNTAINS. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 2 MILES IN DUST PRONE AREAS...ESPECIALLY ALONG THE BORDER ZONES. WINDS WILL REMAIN STRONG INTO THE EVENING...GRADUALLY DIMINISHING AFTER MIDNIGHT. NMZ022>025-030>032-TXZ055-056-010400- /O.CON.KEPZ.WI.Y.0012.080430T1700Z-080501T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 650 AM MDT WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING... STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP THIS AFTERNOON. WINDS WILL BE STRONGER THROUGH PASSES AND ALONG EAST SLOPES OF LOCAL MOUNTAINS. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 2 MILES IN DUST PRONE AREAS...ESPECIALLY ALONG THE BORDER. WINDS WILL REMAIN STRONG INTO THE EVENING...GRADUALLY DIMINISHING AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRICE
000 WWUS74 KEPZ 302049 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 249 PM MDT WED APR 30 2008 ...STRONG WINDS AND BLOWING DUST WILL OCCUR THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST WILL MOVE INTO THE CENTRAL ROCKIES THURSDAY AFTERNOON. STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE EVENING TONIGHT BEFORE DIMINISHING. THE WINDS WILL ONCE AGAIN INCREASE THURSDAY AFTERNOON AS STRONG MID LEVEL WINDS MIX DOWN TO THE SURFACE. WE CAN EXPECT WINDS OF 25 TO 35 MPH AGAIN ON THURSDAY WITH GUSTS OF 50 TO 55 MPH POSSIBLE. THE WINDS ARE EXPECTED TO DIMINISH IN THE EVENING. BLOWING DUST WILL LIKELY ACCOMPANY THESE WINDS AND CREATE LOCAL DRIVING HAZARDS WITH DENSE BLOWING DUST. NMZ022>025-030>032-TXZ055-056-010500- /O.NEW.KEPZ.WI.Y.0013.080501T1800Z-080502T0200Z/ /O.CON.KEPZ.WI.Y.0012.000000T0000Z-080501T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 249 PM MDT WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A NEW WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY. A WIND ADVISORY PREVIOUSLY ISSUED THIS MORNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE EARLY THIS EVENING BEFORE DIMINISHING. GUSTY WINDS MAY VERY WELL PERSIST MOST OF THE NIGHT ALONG EAST SLOPES OF MOUNTAINS. WINDS WILL ONCE AGAIN INCREASE BY THURSDAY AFTERNOON BACK TO 25 TO 35 MPH...WITH GUSTS OF 50 TO 55 MPH POSSIBLE. BLOWING DUST IS LIKELY WITH THESE WINDS AND VISIBILITIES LOCALLY DECREASING TO AROUND ONE MILE. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 2:08 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 29, 2:08 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
208 PM MDT TUE APR 29 2008
.SYNOPSIS...
STRONG WINDS AND BLOWING DUST WILL AFFECT THE AREA WEDNESDAY AND
THURSDAY AS A STORM SYSTEM MOVES THROUGH THE REGION. COOLER
TEMPERATURES AND LOWER WIND SPEEDS WILL OCCUR FRIDAY AND SATURDAY
AS RESULT OF WEAK HIGH PRESSURE AND A COOLING BEHIND A PACIFIC
FRONT. AN UPPER LEVEL SYSTEM WILL APPROACH THE AREA LATE SUNDAY
AND MONDAY THAT WILL INCREASE CLOUDINESS AREA WIDE AND GENERATE A
SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS.
&&
.DISCUSSION...
OUR PERSISTENT DRY PATTERN WILL CONTINUE INTO THE WEEKEND. IN THE
NEAR TERM A STRONG WESTERLY FLOW AND AN UPPER LOW MOVING THROUGH
THE CENTRAL ROCKIES WILL SET UP A STRONG WIND EVENT FOR TOMORROW
AND THURSDAY. AS THE APPROACHES A SURFACE LOW WILL DEVELOP NEAR
THE TEXAS PANHANDLE THAT WILL TIGHTEN THE PRESSURE GRADIENT ACROSS
NEW MEXICO BY TOMORROW AFTERNOON. ALSO DAY TIME HEATING WILL ALLOW
ATMOSPHERIC MIXING OF STRONGER WINDS ALOFT DOWN TO THE SURFACE.
THOSE FACTORS COMBINED WILL GENERATE STRONG WINDS BY TOMORROW
AFTERNOON. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH
WILL BE POSSIBLE BY LATE AFTERNOON. AREAS OF BLOWING DUST WILL
ALSO OCCUR...ESPECIALLY ALONG THE BORDER ZONES. A TIGHT SURFACE
PRESSURE GRADIENT WILL KEEP WINDS STRONG OVERNIGHT...ESPECIALLY
ALONG THE EAST SLOPES OF AREA MOUNTAINS. STRONG WINDS WILL
CONTINUE ON THURSDAY AS THE GRADIENT REMAINS TIGHT ACROSS THE
STATE. WINDS WILL GRADUALLY DIMINISH THURSDAY EVENING AS A PACIFIC
FRONT MOVES INTO THE AREA. A WIND ADVISORY WILL BE ISSUED FOR
WEDNESDAY AFTERNOON AND EARLY EVENING. ANOTHER ADVISORY WILL LIKELY
BE NEEDED FOR THURSDAY.
CALMER CONDITIONS WILL OCCUR ON FRIDAY AS THE SURFACE PRESSURE
GRADIENT RELAXES AND WEAK HIGH PRESSURE RIDGING OCCURS ALOFT.
COOLER TEMPERATURES SHOULD ALSO OCCUR UNDER SUNNY SKIES. SATURDAY
WILL BE MUCH THE SAME BUT WARMER WITH LIGHT AFTERNOON BREEZES AS
THE FLOW ALOFT STRENGTHENS SOMEWHAT. A DRY LINE WILL APPROACH FROM
THE EAST BUT SHOULD REMAIN OUTSIDE THE LOCAL FORECAST AREA. ON
SUNDAY...LONG RANGE MODELS PROJECT AN UPPER LEVEL TROUGH WILL
DROP DOWN INTO ARIZONA AND APPROACH THE LOCAL AREA. THIS TROUGH
MAY BRING A LIMITED AMOUNT OF MOISTURE WITH IT THAT COULD FUEL A
FEW ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND INCREASED
CLOUDINESS ELSEWHERE. MODELS DO REMAIN UNCERTAIN AND VARY BETWEEN
RUNS ON THIS SYSTEM AT THIS TIME. THERE IS THE POSSIBILITY OF DRY
LIGHTNING BASED STORMS OCCURRING ON MONDAY WITH LITTLE MEASURABLE
RAINFALL OVER THE MOUNTAINS. PROBABLE LARGE DEW POINT DEPRESSIONS
FOR THE LOWLAND DESERTS COULD RESULT IN STRONG WIND GUSTS NEAR
CONVECTIVE CLOUDS.
AVIATION...VALID 30/00Z - 01/00Z...
VFR CONDTS EXPECTED THRU PD. SW FLOW ALOFT OPENING UP ACROSS FLYING
AREA....AS LARGE LOW PRESSURE SYSTEM APPROACHES ROCKIES. LOW ALREADY
DEVELOPING SURFACE TROUGH TO OUR EAST ACRS TX PANHANDLE. RESULTING
PRESSURE GRADIENT WILL HELP SUSTAIN SW 10-20 G25 KT WINDS ACROSS
LOWLAND EXPENSES THROUGH ROUGHLY 03Z...ESPECIALLY ACROSS FAR
SOUTHWEST NM AIRPORTS. LOOK FOR SW-W 25-35 G45 KT WINDS WEDNESDAY
AS STRONGER WINDS ALOFT MIX DOWN...AND LOW LEVEL PRESSURE GRADIENT
TIGHTENS ACROSS OUR FLYING AREA. MDT OR GREATER TURBC SFC-110 AGL
DEVELOPING ALONG AND E OF AREA MTNS TOWARD 06Z.
&&
.FIRE WEATHER...
WINDY AREA-WIDE WEDNESDAY AND THURSDAY. THIS WILL RESULT FROM
COMBINATION OF EFFICIENT MIX-DOWN OF HIGHER WINDS ALOFT...AND A
STRENGTHENING SURFACE PRESSURE GRADIENT ACROSS THE REGION.
FIRE WEATHER WATCH MAY BE NEEDED AGAIN FOR THURSDAY...AS SYSTEM AND
ASSOCIATED WINDS...ARE SLOW TO MOVE OUT. FRI...SAT AND POSSIBLY SUN
COULD BE DOWN DAYS...BEFORE PASSAGE OF NEXT TROUGH EXPECTED ON MONDAY
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 59 91 63 86 54 / 0 0 0 0 0
SIERRA BLANCA TX 55 90 58 86 49 / 0 0 0 0 0
LAS CRUCES 55 89 58 85 49 / 0 0 0 0 0
ALAMOGORDO 55 88 57 81 45 / 0 0 0 0 0
CLOUDCROFT 36 68 41 60 31 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 52 86 54 80 43 / 0 0 0 0 0
SILVER CITY 46 80 46 73 40 / 0 0 0 0 0
DEMING 54 89 54 85 47 / 0 0 0 0 0
LORDSBURG 53 87 52 83 46 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 10 PM MDT WEDNESDAY FOR
NMZ110>113.
WIND ADVISORY FROM 11 AM TO 10 PM MDT WEDNESDAY FOR NMZ022>025-
030>032.
TX...RED FLAG WARNING FROM 11 AM TO 10 PM MDT WEDNESDAY FOR TXZ055-
056.
WIND ADVISORY FROM 11 AM TO 10 PM MDT WEDNESDAY FOR TXZ055-056.
&&
04/22Hazardous weather outlook, Apr 29, 6:08 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 608 AM MDT TUE APR 29 2008 NMZ022>025-030>032-TXZ055-056-301215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 608 AM MDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WIND EVENT EXPECTED ON WEDNESDAY AS AN APPROACHING UPPER LEVEL TROF WILL COMBINE WITH A STRONG SURFACE LOW. THE WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST WITH ROAD CLOSURE WEST OF LAS CRUCES...AROUND DEMING ON TO THE ARIZONA STATE LINE POSSIBLE. THE STRONG WINDS WILL CONTINUE THROUGH THURSDAY...THOUGH BLOWING DUST IS NOT EXPECTED TO BE AS BIG A PROBLEM ON THURSDAY. FRIDAY THROUGH MONDAY WELL SEE MOSTLY SUNNY DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:57 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 33 hr |
Nearby
Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.